Go to navigation Go to content
Phone: (404) 474-0804
Jason R. Schultz P.C

Overmedication of a Child: Symptoms and Treatment


Blog Category:
5/22/2013
Comments (0)

When an overdose of medication is given to a child, it can lead to consequences that range from mild to life-threatening. Although there are many causes for overmedicating to happen, when it occurs at the hands of a babysitter or daycare provider, it could be the result of negligence. If so, it may lead to the filing of an injury claim.

Symptoms of Overmedication

When there is a mild overdose of medication, symptoms may include vomiting, nausea, stomach pain, dry mouth, flushed skin and hearing difficulties (such as ringing in the ears). But when the overdose is severe, it could lead to much more serious symptoms.

Some symptoms that children may experience with a severe overdose of medication include:

  • difficulty with bowel movements/urinating;
  • dilated pupils;
  • dizziness;
  • confusion;
  • seizures;
  • rapid heartbeat;
  • vomiting that contains blood;
  • hallucinations; and
  • unconsciousness.

Treating Overmedication

A mild overdose could require medication that helps the child to throw up (therefore, ridding the body of the medicine), soaks up any medicine left in the stomach, or stops the effects of certain kinds of medicines. Another option is to pump the child’s stomach.

When the symptoms demonstrate a severe overdose, medication may be given to stop seizures, increase blood pressure or calm the child down (sedatives). If there are breathing difficulties, a ventilator may be necessary. Or when the liver has been damaged, it could necessitate a liver transplant.

If overmedication was caused by daycare or babysitter negligence, the responsible party may be liable for the damages that result. Compensation could be available to cover the medical costs, parent’s lost wages, pain and suffering, and more. When an overdose results in the loss of life, a wrongful death claim could be filed. Call 404-474-0804 to speak with attorney Jason Schultz about an overmedication caused by daycare negligence.



Category: General


There are no comments.

Post a comment

Post a Comment to "Overmedication of a Child: Symptoms and Treatment"

To reply to this message, enter your reply in the box labeled "Message", hit "Post Message."

Name:*

Email:* (will not be published)

Message:*

Notify me of follow-up comments via email.

Live Chat